MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 2X24IN 7-0 D/A BV175-6 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 2X24IN 7-0 D/A BV175-6 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EPM8737
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested and the following was obtained: was surgery delayed due to the reported event? no.Action taken when event occurred? suture replacement.Was procedure successfully completed? yes.Were fragments generated? no.If yes, were they removed easily without additional intervention? unknown.Patient status/ outcome / consequences.No.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.Investigation summary: it was reported that the device had performance pull off.Suture needle.It was received for analysis an unopened sample of product code epm8737, lot mme293.During the visual inspection of the sample, the swage and attachment area were noted to be as expected, also, the tip and body of the needle was examined under magnification and no defects, damages or bending needle were found.The suture was dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the sample received, no performance pull off suture needle was found, and the tested sample met the finished goods requirements.
 
Event or Problem Description
It was reported that a patient underwent a cabg procedure in (b)(6) 2019 and suture was used.During the procedure, the needle detached from the suture.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PRLNE BLU 2X24IN 7-0 D/A BV175-6 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8676367
Report Number2210968-2019-82476
Device Sequence Number14081001
Product Code GAW
UDI-Device Identifier10705031207479
UDI-Public10705031207479
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberEPM8737
Device Lot NumberMME293
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2019
Initial Report FDA Received Date06/06/2019
Patient Sequence Number1